Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 26, 2021, 2:04 PM MDT for Cascade County, Montana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 2:04 PM MDT (20:04 UTC)
- Expired
- Aug 26, 2021, 2:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Great Falls, MT
- Hail
- 0.25 in
- Wind
- 40
County Cascade County, MT
The radar
The Great Falls radar (KTFX), 54 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474
WWUS85 KTFX 262004
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
204 PM MDT Thu Aug 26 2021
MTZ054-262030-
Meagher MT-
204 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northwestern
Meagher County through 230 PM MDT...
At 203 PM MDT, Doppler radar was tracking a strong thunderstorm 31
miles northwest of White Sulphur Springs, moving east at 10 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Meagher and southeastern Cascade Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4700 11136 4701 11117 4709 11116 4709 11109
4704 11108 4703 11111 4700 11104 4683 11097
4684 11135 4699 11139
TIME...MOT...LOC 2003Z 260DEG 7KT 4693 11126
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
RCGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 26, 12:05 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 26, 12:05 PM MDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1205 PM MDT Thu Aug 26 2021 ...AVIATION SECTION UPDATED... .UPDATE... A few light rain showers are moving across N-central MT this morning. Satellite imagery shows hazy skies from dispersed wildfire smoke. Overall forecast describes the situation well, so a mid-morning update will not be posted. We continue to monitor for showers and thunderstorms to redevelop later this afternoon. && .SYNOPSIS... A stronger weather disturbance will move from west to east across the region this afternoon. Expect another round of showers and thunderstorms to accompany this disturbance. Some storms could be severe today, especially east of a line from Havre to Stanford. A few more passing showers are possible on Friday as well. Otherwise afternoon temperatures will generally be seasonable through early next week, with the exception of Friday, when temperatures will average about 10 degrees below normal. && .AVIATION... 1205 PM MDT Thu Aug 26 2021 (26/18Z TAF period) Showers are approaching the Divide and will continue moving east into the forecast area this afternoon. The showers/storms today will be fairly quick moving, so they will not last long at any one point. Still some brief MVFR conditions will be possible. Some stronger storms may develop and possibly contain gusty winds/hail and brief heavy downpours, mostly for areas south and east of a KHLN to KGTF to KHVR line. Expect partial clearing behind the storms, generally after 27/03z. Then a Pacific cold front moves through the region and brings more scattered showers and west to northwesterly breezes on Friday. -RCG && .PREV DISCUSSION... /ISSUED 405 AM MDT Thu Aug 26 2021/ Today and Friday...The main concern today will be a stronger upper level disturbance moving through the region this afternoon and early this evening. There is a chance for an isolated severe storm, mostly east of a line from Havre to Stanford from mid afternoon until early evening. The main threat from any severe storms today will be strong winds and some hail. These storms will be quick moving, so any thunderstorm activity should not last long at any one location. Overall rainfall amounts will generally be less than 0.20 inches, but a few isolated stronger storms could produce up to a half inch of rainfall. On Friday, an upper level trof will move through the area. As a result, expect much cooler temperatures, with afternoon highs about 10 degrees below normal. Additionally, rain showers look likely, especially over Central/North Central MT. Overall rainfall amounts look light again, with most areas receiving less than 0.25 inches of rainfall. Saturday through Monday...The GFS/EC have sped up the weather system for Saturday into Friday, thus much of the weekend looks dry along with a warming trend. A few light showers are possible early Saturday, mainly north of Highway 2, otherwise dry conditions should prevail. Afternoon temperatures are likely to be above normal for most locations on Sunday/Monday. Tuesday through Thursday...The GFS/EC models continue to differ in terms of timing/amount of precipitation with the next trof towards the middle of next week. The GFS is slower with the approach of the trof, thus warmer with temperatures towards the middle of next week. Overall the NBM's blend solution looks good for this period. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 78 50 70 46 / 30 20 50 10 CTB 77 50 64 45 / 10 10 60 20 HLN 78 53 72 47 / 30 20 60 10 BZN 77 46 71 42 / 20 20 50 20 WYS 70 36 65 32 / 10 10 20 20 DLN 75 45 70 39 / 10 10 20 10 HVR 80 51 72 48 / 40 30 50 20 LWT 77 49 66 44 / 60 30 80 10 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 26, 1:10 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Great Falls MT
110 PM MDT Thu Aug 26 2021
MTZ014-048-261945-
Southern Rocky Mountain Front MT-
Central and Southern Lewis and Clark MT-
110 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of central Lewis and
Clark County through 145 PM MDT...
At 109 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Augusta, or 29 miles west of Cascade, moving northeast
at 10 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bowmans Corner and Bean Lake.
This includes the following highways...
Highway 200 between mile markers 100 and 115.
Highway 287 between mile markers 16 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is possible with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4749 11228 4733 11205 4726 11205 4717 11233
4726 11246
TIME...MOT...LOC 1909Z 224DEG 11KT 4727 11234
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RCGSpecial weather statement, Aug 26, 1:46 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Great Falls MT
146 PM MDT Thu Aug 26 2021
MTZ012-014-048-262015-
Cascade MT-Southern Rocky Mountain Front MT-
Central and Southern Lewis and Clark MT-
146 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northeastern Lewis
and Clark and western Cascade Counties through 215 PM MDT...
At 145 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles southeast of Augusta, or 21 miles west of Cascade, moving
northeast at 15 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bowmans Corner.
This includes the following highways...
Highway 200 between mile markers 104 and 123.
Highway 287 between mile markers 16 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is possible with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4722 11221 4733 11232 4751 11204 4729 11180
TIME...MOT...LOC 1945Z 239DEG 12KT 4731 11215
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RCGSpecial weather statement, Aug 26, 2:04 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
204 PM MDT Thu Aug 26 2021
MTZ054-262030-
Meagher MT-
204 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northwestern
Meagher County through 230 PM MDT...
At 203 PM MDT, Doppler radar was tracking a strong thunderstorm 31
miles northwest of White Sulphur Springs, moving east at 10 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Meagher and southeastern Cascade Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4700 11136 4701 11117 4709 11116 4709 11109
4704 11108 4703 11111 4700 11104 4683 11097
4684 11135 4699 11139
TIME...MOT...LOC 2003Z 260DEG 7KT 4693 11126
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RCGThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:27 PM MDT | Special Weather Statement | TFX | Jefferson | 48 min |
| Aug 25, 6:34 PM MDT | Special Weather Statement | TFX | Madison | 26 min |
| Aug 25, 8:26 PM MDT | Special Weather Statement | TFX | Madison | 34 min |
| Aug 25, 8:32 PM MDT | Special Weather Statement | TFX | Meagher | 28 min |
| Aug 26, 1:10 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 35 min |
| Aug 26, 1:46 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 29 min |
| Aug 26, 2:26 PM MDT | Special Weather Statement | TFX | Fergus | 34 min |
| Aug 26, 2:58 PM MDT | Special Weather Statement | TFX | Fergus | 47 min |
| Aug 26, 3:32 PM MDT | Special Weather Statement | TFX | Judith Basin | 28 min |
| Aug 26, 3:57 PM MDT | Special Weather Statement | TFX | Judith Basin | 33 min |
| Aug 26, 4:11 PM MDT | Special Weather Statement | TFX | Fergus | 34 min |
| Aug 26, 4:20 PM MDT | Special Weather Statement | TFX | Blaine | 25 min |
| Aug 26, 4:31 PM MDT | Special Weather Statement | TFX | Chouteau | 29 min |
| Aug 26, 4:33 PM MDT | Special Weather Statement | TFX | Fergus | 27 min |
| Aug 26, 4:44 PM MDT | Special Weather Statement | TFX | Fergus | 31 min |
| Aug 26, 4:58 PM MDT | Special Weather Statement | TFX | Fergus | 32 min |
| Aug 26, 5:10 PM MDT | Special Weather Statement | TFX | Fergus | 35 min |
| Aug 26, 5:16 PM MDT | Special Weather Statement | TFX | Chouteau | 29 min |
| Aug 26, 5:42 PM MDT | Special Weather Statement | TFX | Fergus | 33 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.